Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

anyone taking LYRICA?????

Hi my surgeon suggests that I start taking the med LYRICA to help with the numbness and tingling of mt foot drop.
Has anyone taken this drug and what were your results and tell me please if you had any
Side effects?



  • I took 150 mg twice a day. Scrambled my thoughts a bit but helped the nerve pain some. Went to three a day and became
    ---cidal Fill in the blanks! It was very disconcerting. I'm down to 100 x2 a day and as of yesterday down to one and stopping hat Saturday.
  • stenosisRosesstenosisRose Posts: 489
    edited 09/25/2013 - 1:21 PM
    Good thing you are stopping the medication
    God bless you and thanks again
  • RennersChickRRennersChick Posts: 228
    edited 09/25/2013 - 1:53 PM
    I was put on Gabapentin (which is a cousin basically of Lyrica) and by day like 5 or 6 of taking it (Not even at the recommended dose) I was having severe mood swings and suicidal thoughts. Luckily I knew that those thoughts were not mine and I stopped taking it instantly. I spoke with all my doctors and they added Gabapentin and Lyrica to my allergy list. At first it was just me not being able to stay awake and feeling really lethargic. As in increased the dose gradually to get up to the prescribed frequency the thoughts turned very dark and I was angry and mean. The last day and a half is where the suicidal thoughts came in.
    36 yr old with one degenerative disc (L5-S1)
    3 rounds of Epidurals in 2013
    6 PT visits in 2013
    Microdiscectomy L5 S1 on 9/5/2013.
    Re-herniated in January 2014.
    Epidural on 3/3/14.
    A/PLIF (L5-S1) 6/3/14
  • dilaurodilauro ConnecticutPosts: 9,842
    about Lyrica.. If you search on it, you will find so many things to look at.

    For medical details from Spine-Health check out: Lyrica

    I tried Lyrica about 7 years ago. At first with 150mg dosage I was ok and it helped. The doctor at that time increased it to 300mg a day. Things went down from there. I was always sleepy, but more importantly, my legs from the knees down started to swell and all my toes looked like sausages. As soon as I cut back, no problems.

    At that time, I switch to another nerve medication, Neurontin and I've been using it for years with out any negative side effects.

    You should read the article and then look at other member comments
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Gee
    I dont want to take this stuff
    I wouldnt start it until the middle.of November, because i am battling a huge kidney stone and it is contraindicated
    For kidney problems causing urine retentio.pn

    Thanks again.ROSE
  • dilaurodilauro ConnecticutPosts: 9,842
    Remember, we are not medical professionals here. We are only given you our own personal experiences. Please always work with your doctor to determine the correct course of action.

    We are not capable in providing you with a formal medical plan.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Oh i know that!
    Just wanted any personal experiences with the drug Lyrica thats all
    Dont worry
  • MutleyMMutley Posts: 38
    edited 09/25/2013 - 9:17 PM
    Started it last July , was on it only two / three months for nerve pain in the left leg from a prolasped disc
    First few days adapting were hard but after that no ill effects, not sure if it helped to be honest as had breakthrough pain,
    Weaned off it over four weeks to combat the side effects but had four days of migraines, might not have been the drug alone that caused the withdrawal headaches, was on several painkillers at the time.
    Chronic DDD L4-5 disc protrusion impinging left lateral recess/left sided nerve roots
    L5-S1 narrowing and posterior annular bulging - L3-4 posterior annular bulging - degenerative narrowing T11-12 disc
    07/31 Microdiscectomy L4-5
    Mum of two
  • I was on Lyrica for two years total but the dosage makes a wild mood swing. We tried neuron tin, which I had tolerated at 3000mg daly years ago for the neck issues, and it was ugly as well even only at 1800mg. Then we tried Keppra which went to hell in a hurry. Omg it was discombobulated thoughts and suicide from the third day. That's when I realized how much the Lyrica was actually helping even at lower doses.
    The important thing is the honest open communication w your support net. They can spot things we cannot when we are in the thick of the forest.
  • Hello!!

    I recently started taking Lyrica (75mg 2x a day) and at first I noticed some side effects like dizziness and sleepiness. However, after about 2 weeks I am feeling okay on it. My husband has noticed some mood swings but that could just be something else like exhaustion or another issue (as they've happened before). I recently saw my neurologist due to my migraines that I've had for years (before the back issues began) and he gave me a prescription for Zomig 5mg stating that he could increase my Lyrica dose as that may help prevent migraines but there was no guarantee. I am feeling weird today, but I think it's a migraine coming on..... so far so good on the Lyrica hoping that I start seeing some results soon but that I don't need a higher dose.
    Olivia Douglass
    MIS TLIF L5/S1 on 5/1/13
  • Of lyrica. It seemed to help almost immediately for neuropathy and I decided to cut down on this and only use if absolutely necessary. I am going to try tapering/quitting my pain meds in oct 2013 and will be posting for a buddy to try to taper/quit with. I started with 75 mg X 2 daily and I would suggest starting no higher and give it a month and see how you do? I know it has been a real blessing for some.
    Good luck,
Sign In or Register to comment.